MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/100/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/100/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430502
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2019
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 stent system was chosen for treatment of the sfa.During deployment only 1/3 of the stent could be released.Finally, a balloon was used to place the stent in the artery.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the retractable shaft has separated from the bushing which is connected to the pull wire being intended to release the stent.This most likely occurred during intervention when it was attempted to release the stent.Scanning electron microscope analysis was done and revealed a small amount of remaining glue at the bushing of the complaint instrument compared to the bushing of six reference instruments.This finding indicates that that the root cause for the complaint event is most likely related to the manufacturing process of a sub assembly manufactured by a supplier.The stent has been released in the patient body and was not returned for analysis.To prevent recurrence the respective internal departments were informed about this case and we are reviewing our quality systems processes.The supplier of the affected sub assembly was informed about the complaint.

Brand Name
PULSAR-18 T3 6/100/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key9609194
Report Number1028232-2020-00332
Device Sequence Number2677294
Product Code NIP
UDI-Device Identifier07640130447004
UDI-Public07640130447004
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number430502
Device Catalogue NumberSEE MODEL NO.
Device Lot Number09197100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2020
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer03/12/2020
Initial Report FDA Received Date01/20/2020
Supplement Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1